Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 35, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 27, 2019, 2:16 AM MDT. It took effect at May 27, 2019, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2019, 2:16 AM MDT (08:16 UTC)
- In effect from
- May 27, 2019, 12:00 PM MDT
- Expired
- May 27, 2019, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
354 WWUS75 KABQ 270816 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 216 AM MDT Mon May 27 2019 NMZ515-521>534-537-539-540-271800- /O.NEW.KABQ.WI.Y.0035.190527T1800Z-190528T0200Z/ East Slopes Sangre de Cristo Mountains-Sandia/Manzano Mountains- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands-Union County-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- De Baca County-Eastern Lincoln County-Southwest Chaves County- 216 AM MDT Mon May 27 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from noon today to 8 PM MDT this evening. * LOCATION...Much of the central mountain chain, northeast and east central New Mexico. This includes Las Vegas, Raton, Clayton, Santa Rosa, Tucumcari and Ruidoso. * WINDS...Southwest 25 to 40 mph with gusts to around 55 mph. * TIMING...Winds will strengthen during the morning, reach peak speeds during the early to mid afternoon hours, then diminish around sunset. * VISIBILITY...Locally reduced in dust prone areas. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Drivers of vans, campers, trailers, and other high profile vehicles should exercise extreme caution, especially on west to east oriented highways, including Interstate 40 from the Edgewood area to Tucumcari and the Texas border. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
2 follow-up statements
056 WWUS75 KABQ 271700 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1100 AM MDT Mon May 27 2019 ...WINDY CONDITIONS AGAIN TODAY ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO... NMZ505>508-519-520-535-536-538-280200- /O.EXA.KABQ.WI.Y.0035.190527T1800Z-190528T0200Z/ West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Curry County-Roosevelt County- Chaves County Plains- 1100 AM MDT Mon May 27 2019 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 8 PM MDT this evening. * LOCATION...West Central Plateau, West Central Mountains, West Central Highlands, Southwest Mountains, Middle Rio Grande Valley/Albuquerque Metro Area, Lower Rio Grande Valley, Curry County, Roosevelt County, Chaves County Plains. * WINDS...Southwest 25 to 35 mph with gusts to around 50 mph. * TIMING...Winds will strengthen during the late morning, reach peak speeds during the early to mid afternoon hours, then diminish around sunset. * VISIBILITY...Locally reduced in dust prone areas. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Drivers of vans, campers, trailers, and other high profile vehicles should exercise extreme caution, especially on west to east oriented highways, including Interstate 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ515-521>534-537-539-540-280200- /O.CON.KABQ.WI.Y.0035.190527T1800Z-190528T0200Z/ East Slopes Sangre de Cristo Mountains-Sandia/Manzano Mountains- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands-Union County-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- De Baca County-Eastern Lincoln County-Southwest Chaves County- 1100 AM MDT Mon May 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...Much of the central mountain chain, northeast and east central New Mexico. This includes Las Vegas, Raton, Clayton, Santa Rosa, Tucumcari and Ruidoso. * WINDS...Southwest 25 to 40 mph with gusts to around 55 mph. * TIMING...Winds will continue to strengthen during the late morning, reach peak speeds during the early to mid afternoon hours, then diminish around sunset. * VISIBILITY...Locally reduced in dust prone areas. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Drivers of vans, campers, trailers, and other high profile vehicles should exercise extreme caution, especially on west to east oriented highways, including Interstate 40 from the Edgewood area to Tucumcari and the Texas border. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
823 WWUS75 KABQ 280152 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 752 PM MDT Mon May 27 2019 NMZ505>508-515-519>540-280300- /O.EXP.KABQ.WI.Y.0035.000000T0000Z-190528T0200Z/ West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- East Slopes Sangre de Cristo Mountains- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 752 PM MDT Mon May 27 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... While isolated strong wind gusts will continue for another hour or so, widespread strong winds are no longer anticipated. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 26, 11:40 PM MDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 26, 11:40 PM MDT, 2 hours 36 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1140 PM MDT Sun May 26 2019 .AVIATION... 06Z TAF CYCLE Upper low centered over srn NV to move to Four Corners region by 28/03Z while sfc lee trough deepens. Lingering low level moisture over far ern NM forecast to be swept out of the state by 15Z. Strong swly sfc winds to develop aft 15Z especially from the central mt chain ewd, where gusts to around 45-50kts are possible. A few showers to develop over far nw NM aft 23Z. && .PREV DISCUSSION...729 PM MDT Sun May 26 2019... .UPDATE... Canceled all counties in the tornado watch and De Baca and Chaves Counties from the severe thunderstorm watch. Updated zones are out. && .PREV DISCUSSION...224 PM MDT Sun May 26 2019... .SYNOPSIS... An active afternoon and evening of weather on the eastern plains as convection is beginning to fire along the dry line. Dry thunderstorms a concern farther west as well into the evening. The east will finally dry out Monday as the west coast storm moves east toward the four corners region late Monday. Strong winds are expected in southern and especially eastern areas Monday afternoon. Showers will be delegated to the northwest. Temperatures will turn cooler. The storm will move away Tuesday leaving mostly dry and cool weather. The next trough wills wing through Wednesday with a back door cold front into the east Wednesday night. Return flow moisture may re-activate the eastern plains with daily rounds of showers and storms for the end of the week into the weekend. && .DISCUSSION... Severe weather a threat through early to mid evening across the eastern plains with deep moisture and instability to go with decent lower level inflow. Some dry storms with lots of high based CU developing within the thin layer of mid-level moisture seen on morning soundings in western and central NM. Strong outflow winds may create some virga bombs into early evening in central and western zones. Dry later tonight everywhere. The western storm will move to the Great Basin Monday and four corners region Monday night before lifting northeast Tuesday. Surface cold front will follow from west to east Tuesday, with a weak back door front sneaking into the northeast Tuesday night. Biggest concern Monday will be the winds, with advisory criteria winds over much of the south and east. Any showers/storms will be in the northwest closest to the approaching system. Tuesday will be mostly dry with less wind, but with below normal temperatures. A weak short wave trough in the northwest flow will cross NM Wednesday with showers and storms in the west and north and below normal high temperatures continuing. A healthier back door front push will move south across all the east Wednesday night. Return flow moisture Thursday into the weekend may set up another dry line in the east with daily rounds of showers and thunderstorms. High temperatures will increase while winds will not be too strong. CHJ && .FIRE WEATHER... Strong south to southwest winds will begin to taper off after sunset this evening. The threat of erratic gusty winds from dry thunderstorm activity has increased over the western half of the state focusing over the middle RGV then extending into the Central Highlands and far Northeast Highlands this evening. Meanwhile, the dryline is oriented just west of the Pecos River, and just east of Las Vegas to Raton this afternoon. Strong to severe storms will develop along this line before quickly moving northeast capable of producing frequent lightning, large hail, locally heavy rainfall, and strong downburst winds. Strong southwest winds peak in strength Monday, focusing through FWZ103 with peak gusts up to 50kts. The dryline will keep early morning moisture roughly one county deep into eastern NM Monday, but will quickly advance eastward into TX in the afternoon. MinRHs plummet as a result across the east. Ventilation remains excellent Tuesday with cooler temperatures and winds turning westerly behind a Pacific cold front. Showers will favor the northern high terrain Monday night into Tuesday. Lighter winds for the rest of the week, backdoor cold front will replenish moisture through the eastern plains Wednesday with return moisture from the Gulf late in the week. Temperatures also trend back up Wed-Fri. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 26, 3:51 AM MDT, 22 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 351 AM MDT Sun May 26 2019 NMZ501>540-271100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 351 AM MDT Sun May 26 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is an enhanced risk of severe thunderstorms for the eastern plains of New Mexico this afternoon into the early evening hours. The primary hazards will be large hail and damaging winds; however, a tornado or two cannot be ruled out. Meanwhile, virga showers and downburst winds are possible across central New Mexico during the afternoon hours. Widespread strong winds will impact areas along and south of the Interstate 40 corridor in western and central New Mexico and lee of the central mountain chain. Peak wind gusts up to 50 mph will result in hazardous cross winds. Low relative humidities will combine with the winds to create critical fire weather conditions for areas along and south of southern McKinley to Torrance counties. Any fires that develop will have the ability to spread rapidly. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong to damaging winds are forecast for the northeast and central highlands in eastern New Mexico on Monday afternoon. This will also create dangerous cross winds along the Interstate 40 corridor from Clines Corners to Santa Rosa. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required from 12pm to 9pm MDT for areas along and east of Colfax to Chaves Counties in eastern New Mexico due to the potential for severe thunderstorms. 46
In the hours before
Local storm report, May 26, 8:34 PM MDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
834 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND GST LOGAN 35.37N 103.41W
05/26/2019 M58 MPH QUAY NM PUBLIC
&&
EVENT NUMBER ABQ201902235
GUYERLocal storm report, May 26, 8:37 PM MDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
837 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TORNADO 20 E ELKINS 33.64N 103.71W
05/26/2019 CHAVES NM STORM CHASER
PHOTO VIA TWITTER.
&&
EVENT NUMBER ABQ201902236
DPORTERSpecial weather statement, May 26, 9:01 PM MDT, 5 hours 15 minutes before
Special Weather Statement National Weather Service Albuquerque NM 901 PM MDT Sun May 26 2019 NMZ534-535-270315- Curry County-Quay County- 901 PM MDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL QUAY AND NORTHEASTERN CURRY COUNTIES UNTIL 915 PM MDT... At 901 PM MDT, Doppler radar was tracking a strong thunderstorm near Bellview, or 27 miles northwest of Friona, moving east at 25 mph. Penny size hail and wind gusts up to 55 mph will be likely with this storm. Locations impacted include... Grady, Broadview and Bellview. && LAT...LON 3470 10328 3487 10336 3502 10304 3476 10304 TIME...MOT...LOC 0301Z 247DEG 23KT 3487 10311 Guyer
Local storm report, May 26, 9:34 PM MDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
934 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM TORNADO 4 ESE ROGERS 33.95N 103.17W
05/26/2019 ROOSEVELT NM SOCIAL MEDIA
&&
EVENT NUMBER ABQ201902237
DPORTERLocal storm report, May 26, 9:46 PM MDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
946 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG MCINTOSH 34.87N 106.05W
05/26/2019 TORRANCE NM SOCIAL MEDIA
LARGE BARN DESTROYED BY OUTFLOW WINDS
&&
EVENT NUMBER ABQ201902238
GUYERLocal storm report, May 26, 9:53 PM MDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
953 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 8 ESE TUCUMCARI 35.11N 103.61W
05/26/2019 QUAY NM SOCIAL MEDIA
ROOF BLOWN OFF A BARN ALONG SR-278
&&
EVENT NUMBER ABQ201902239
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:08 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 23 min |
| May 26, 6:12 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 33 min |
| May 26, 6:13 PM MDT | Tornado Warning | ABQ | Quay | 32 min |
| May 26, 6:28 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, Union | 14 min |
| May 26, 6:28 PM MDT | Tornado Warning | ABQ | Chaves, Roosevelt | 47 min |
| May 26, 6:42 PM MDT | Tornado Warning | ABQ | Curry | 21 min |
| May 26, 6:49 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Curry, Roosevelt | 41 min |
| May 26, 7:18 PM MDT | Tornado Warning | ABQ | Roosevelt | 42 min |
| May 26, 7:59 PM MDT | Tornado Warning | ABQ | Roosevelt | 16 min |
| May 26, 9:01 PM MDT | Special Weather Statement | ABQ | Curry | 14 min |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.